MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens was explanted as the distant vision on the left eye was not clear.A non-johnson and johnson lens was used as the replacement.There were no surgical and/or medical interventions required and no patient injury reported.The patient is doing well post-op.No further information is available.
 
Additional Manufacturer Narrative
The intraocular lens (iol) was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: dec 9, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received loose inside a plastic bag with a piece of medical foam.Visual inspection under magnification revealed that the lens was cut in half and coated in viscoelastic residue.The lens was cleaned and inspected under magnification and a scratch was identified on one half of the lens.No issues that could contribute to the complaint issue was observed.The complaint issue ¿blurry vision¿ was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15883132
Report Number3012236936-2022-02963
Device Sequence Number5316253
Product Code MFK
UDI-Device Identifier05050474750708
UDI-Public(01)05050474750708(17)240608
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite